Hey there Guys. While I don’t advocate for substance use I do feel it’s very important to warn people of potential harm.
Reports from the UK is that pills under the name of “Dr Death” have been associated with a number of deaths. While sold as ecstasy or MDMA they are actually a drug PMA.
PMA is slow to show its potent effects leading people to take more pills thinking they are not strong.
RECREATIONAL drug users have been warned about a highly toxic imitation of ecstasy following a spate of deaths in the UK from ‘Dr Death’ ecstasy pills.
Five young people have died over the past month in parts of the UK, reports the Daily Mail, after taking what they believed to be ecstasy, but in fact contained the dangerous substance PMA.
PMA, or para-Methoxyamphetamine, is a “synthetic amphetamine-type drug with both stimulant and hallucinogenic properties”, according the Australian Drug Federation.
The Drug Squad says it’s almost exclusively as MDMA – or ecstasy – posing a huge risk to recreational drug users.
It’s more dangerous than regular ecstasy because it’s known to cause death and takes longer to affect the brain – meaning users are more likely to double or even triple their dose.
“With any manufactured drug there is no guarantee of quality or quantity,” said a spokesperson for the NSW Drug Squad.
Overdose of this substance can be deadly. If you or a friend feels sick having taken a pill get medical attention urgently.
Many people delay getting medical help in fear of police attention. As a doctor our primary concern is your safety. Police almost never get involved.
Early intervention can save a life. If you or a friend become unwell after taking substances, call an ambulance straight away.
Yours in good health.